MAUDE Adverse Event Report: DePuy Ireland - 3015516266 INHANCE; Alignment Device

DePuy Ireland - 3015516266 INHANCE; Alignment Device
Catalog Number 620010001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the version indicator instrument was broken by sterile processing department staff while being removed from the stem inserter for cleaning.The incident did not occur during surgery or in the operating room.All available information has been disclosed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11.Additional manufacturer narrative: h3, h6: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection revealed one prong broken from the version indicator.Device had signs of usage on its overall surface and the broken portion was not returned for evaluation.No other anomaly was identified on the device surface.The observed damage can be traced to an unintended use error by usage of excessive force in a prying motion or by trialing with the device in a misaligned or off-axis position.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.As per inhance¿ shoulder system ¿ surgical technique ,the next precautions need to be followed: 1) place the version indicator on the side of the mating component (humeral stem pin punch/stem inserter), which matches the patient¿s operative side and, with slight pressure, clicking it onto the top of the mating device; 2) adjust the version indicator as indicated for each mating component assembly, where a side-to-side movement is needed for the humeral stem pin punch assembly; and a rotation movement, for the stem inserter, considering the version indicator about the axis of the inserter until the desired version has been selected.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the version indicator would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
INHANCE
Common Device Name
Alignment Device
Manufacturer (Section D)
DePuy Ireland - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
+1(908)386-3534
MDR Report Key50713262
Report Number1818910-2026-15416
Device Sequence Number9779103
Product Code HWT
UDI-Device Identifier10603295538967
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number620010001
Device Lot Number318384
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/02/2026
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/19/2026
Initial Report FDA Received Date09/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age75 YR
Patient SexMale